Do you have any questions about radiotherapy treatment? Ask our volunteer radiographer...
Ask Hannah, our volunteer Physiotherapist, any questions about getting active during...
Ask our pharmacist Harpreet your questions. She'll try to respond within 2 working...
Ask our volunteer Dietitian Nicola your questions about diet and cancer and she’ll...
Breast cancer is far less common in the under-50s, but this can leave younger people...
A support group for anyone affected by triple negative breast cancer to come together...
Secondary breast cancer is cancer that has started in the breast and spread to other...
Does anyone know if the effects of Herceptin are cumulative? After the first 7 infusions I have felt fine (apart from diarrhoea which was probably thanks to Taxol.) After the last two sessions (8 and9) I have felt a bit dizzy with a sinus type headache plus a bit of diarrhoea again. Does it stay like this or get worse ? 18 seems a long way off !
Another thing...how do you feel if your heart is complaining apart from Echos ? I am taking Ramipril now.
Any thought over 9 doses being as good as 18 ?
Thank you for your thoughts.
I must admit I am beginning to feel better as the weeks go by and have less SE's. That is until this week and I have pericarditis (inflammation around the heart). Had an ecco today and the radiographer could see i had Pericarditis but no fluid retention and heart function was down from before. Nothing to concern them about. I have been on Ramipril for 3 years and needed to up my dosage after chemo and Herceptin..
There has been a lot of discussion about 6, 9 and 18 jabs. And as yet no real answers. But as there is a suggestion for less then I guess your idea of cumulative could be correct.
As I was ill this week my GP insisted I called the onco triage team for help. I see no reason why you can't do the same. I did get a nice ride in an ambulance!!! And more meds!! But do hope that wont be you.
The other thing I do is check my BP when I feel off/ rough /poorly. I am not over the top about it but know what my baseline is and when I need to seek help. That started after Ramipril was given. I find it useful when they say oh this is in normal range and I can then say actually my normal is XYZ.
Right rambling about me , but hope my experience can be of help
Don't put up with things
Leolady56 - just waiting for Escape to the Country to start
What is a Community Champion? How to add to you profile Life is like a boxing match, defeat is declared not when you fall ..... But when you refuse to stand up again ....... So, I get knocked down but I get up again. x
Thank you for replying Leolady. Where have you got to with Herceptin and what dose of Ramipril are you on ? I am on 3.75 mg at the moment and that seems to be working.
I would take my BP if I could only find the wretched machine. I have looked everywhere. I will have to turn the house upside down again tomorrow. Life used to be so easy !
We don't have an Onco triage team. Nearest is a boat ride away bus we can always phone for advice.
I had 4 Herceptin with Paclitaxel, and next week will have n.3 of the infusions which will make a total of 7. I still have a burning tongue and tummy troubles. I don’t have headaches (except on the day itself ( + insomnia). Heart is all ok.
I hope your symptoms ease up, I’m going to ask my oncologist about 9 instead of 18 as she hasn’t mentioned it!
I’m curious to hear other Herceptin experiences
All the best xxx
Maggiemee.....Do you think you would go for 9 if it was offered. I think I would but not absolutely sure. But perhaps you don't have a 75 year old heart. !
Well, that’s a tough question to answer....so yes and no because I think if clinically its proven to be as valid as 18, yes I would. But I don’t know if it’s a case of protocols not catching up with research, I haven’t looked into it...
If there are doubts to its effectiveness, no I’d stick with the 18 as long as I could.
I’m 50 and didn’t have any health issues pre cancer, (I have young kids and my husband but am doing all this pretty much alone) so it’s a very personal decision.
I think you know your body better than anyone else and your oncologist will have experience of women in your situation and I hope will be able to share and help you decide what to do.
I know I haven’t been of any help but I hope you find the answer, sometimes it just takes time. Or you need to make the decision and live with it for a few days and see how it fits...like that you can always change your mind
All the best x
To be honest the least amount of jabs and tabs for the best outcome. That is sort of replying to your other posts
Ramipril. After a few interesting BP tablets that gave me swollen knees this drug gave me NO side effects. I have managed with 2.5mg until cancer came to call again . Then during chemo crap (that’s me on the naughty step again) I went to 7.5mg. I was not a happy bunny . Then after a fall at the chemo hurdle I went to 5mg. That’s a good one for me. Manageable
Yup go digging to find the BP machine. Now weirdly it is under my bed . A set of drawers . It’s just at night when the gremlins call or when I wake up all unnecessarily flustered I get the machine out. Gawd really I need to get out more. But there comes a time when knowledge is a useful key. My useful key is my BP, it means I can say WTF get onto someone.
So that’s me
But .... I’m no medic thank the lord
i have a pre existing heart murmur and I was told at the beginning I would get 6 Dosetaxel plus 6 Herceptin. I was upset about only getting 6 Herceptin and had another meeting with my oncologist who stuck with her decision, turns out she was correct as Herceptin and chemo have damaged my heart but it should repair itself. I pushed for 9 but she said no . She said no use me clearing you of cancer and damaging your heart and you having heart failure . She insisted the 6 would be good and quoted trials . I didn’t get my 6th chemo as I was too poorly but I got my 6th Herceptin.
I am 63 next month .
My face looks better when I smile - so smile it is !
Hi I had herceptin and finished in Sept 2016. I actually had 17 - that's what they call a year's worth here in Australia. I suspect it's a money saving option but hopefully its enough. I didn't have too much bother with my heart - my LVEF dropped from 68 to 56 over the year but I can't say I noticed any difference. It bounced back quickly though and was back to high 60s when I had my next echo about 4 months after finishing.
I think they did 9 doses in New Zealand when herceptin first became available as they couldn't afford the full year's worth. They're now doing 17 though. I believe the 9 was based on some early research but I don't know what prompted them to move to 17. It's all a bit of a lottery it seems. Personally, I'd opt for the full year's worth if it were on offer.
As far as SEs go, I felt much better from about 3 months after I finished my T chemo and thought I was doing fine on H, with few SEs - the drippy nose and not much else. However, once I finished I felt so much better and realised I had been probably 10% below par all the way through.
Thank you Ruby Rose. I also have a small murmur but it doesn't seem to worry them. I was given Ramipril as I was 'Borderline' and it has helped a lot. Heart failure or spread ! What a choice we have to make.
Thank you for your rely It's about time they decided how many doses we need.......without taking into consideration the huge amount of money involved. I will plough on till they stay I'm to stop. It's a bit like Brexit here in the UK....... Indecision, indecision.
Lucky you to have finished . I have worked out that my 18th will be in April just in time for Spring.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: